Diarrhea A Year After Radiation

The Abramson Cancer Center of the University of Pennsylvania
Last Modified: January 26, 2012


It is a year after radiation finished and I am still experiencing diarrhea. What can I do to manage this better/decrease incidence of it?


Nicole Ross, RN, MSN, OCN - Radiation Oncology Nurse at Penn Medicine, responds:

We would typically not expect that you are would have diarrhea one year after radiation. You may find it helpful to analyze your diet to figure out if it is related to your diet. Speaking with a dietitian can be helpful. If this does not help, I would recommend following up with your PCP to rule out other causes.

These tip sheets on managing diarrhea and eating a low fiber diet to control diarrhea may be helpful.

This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Focus on Gynecologic Cancers transcript.


I wish u knew... the rewards of working in radiation oncology
by Timothy J. Hampshire
October 15, 2012

7 Tips for Giving Smart on #givingtuesday
by Christina Bach, MSW, LCSW, OSW-C
November 25, 2015